MAUDE Adverse Event Report: ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated direct bilirubin results when compare to total bilirubin on architect c16000 processing module for one patient.The results provided were: total bilirubin on architect=1.7 mg/dl/ repeated on same analyzer=1.6 mg/dl/ repeated on alinity=2.07 mg/dl/ repeated on siemens exl=2.6 mg/dl laboratory reference range for architect total bilirubin=0.2 mg/dl to 1.2 mg/dl laboratory reference range for exl total bilirubin=0.2 mg/dl to 1.0 mg/dl there was no reported impact to patient management.
 
Additional Manufacturer Narrative
Additional information provided: describe event or problem b5: event date and sid provided.The customer observed falsely elevated direct bilirubin results when compare to total bilirubin on architect c16000 processing module for one patient.The results provided were: on (b)(6) 2020 (b)(6) total bilirubin on architect=1.7 mg/dl/ repeated on same analyzer=1.6 mg/dl/ repeated on alinity=2.07 mg/dl/ repeated on siemens exl=2.6 mg/dl laboratory reference range for architect total bilirubin=0.2 mg/dl to 1.2 mg/dl laboratory reference range for exl total bilirubin=0.2 mg/dl to 1.0 mg/dl there was no reported impact to patient management.
 
Additional Manufacturer Narrative
A review of complaints for lot 56326uq11 identified only one other complaint for total bilirubin results.The trending report review determined that there are no trends for the product for the complaint issue.Return testing was not completed as returns were not available.Per product labeling, the presence of fibrin, bubbles or particulate matter in the sample may cause an erroneous result.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.A review of labeling concluded that the issue is sufficiently addressed in the labeling.Based on the investigation no product deficiency was identified for the architect total bilirubin reagent, lot 56326uq11.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
MDR Report Key10786914
Report Number3016438761-2020-00283
Device Sequence Number2904149
Product Code CIG
UDI-Device Identifier00380740011369
UDI-Public00380740011369
Combination Product (Y/N)N
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number6L45-21
Device Catalogue Number06L45-21
Device Lot Number56326UQ11
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer11/02/2020
01/26/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date11/26/2020
01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C16K PRC MOD, 03L77-01, C1601273; ARC C16K PRC MOD, 03L77-01, C1601273; ARC C16K PRC MOD, 03L77-01, C1601273